MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 34; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 34; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Catalog Number 48811234
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the locking mechanism could not be turned to final position during the procedure.The plate had to be removed and replaced with new one with rescue screws.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: the stryker rep confirmed that the blocker was initially tightened with a locking bit and then attempted with a "screwdriver without the inner stylet" which is the solid shaft screwdriver.Conclusion: the likely root cause is not turning the blocker with the solid screwdriver as recommended by the surgical technique.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: manufacturing files were reviewed and no anomalies were found.Visual examination revealed that the blockers were in the locked position and had slight deformation, evidence of the screwdriver not being fully seated to the blocker.The blockers were able to be turned effortlessly using the proper instruments.Conclusion: the likely root cause is not fully seating the screwdriver into the blocker for turning of the blocker based on the visual evidence of deformation of the blocker.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 34
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5439567
Report Number0009617544-2016-00062
Device Sequence Number331937
Product Code KWQ
UDI-Device Identifier07613252152217
UDI-Public07613252152217
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811234
Device Lot Number147106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/21/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/16/2016
Supplement Report FDA Received Date05/05/2016
09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1